Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 27, NWS New Orleans, LA

April 8, 2004Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 8, 2004, 1:40 AM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2004, 1:40 AM CDT (06:40 UTC)
Expired
Apr 8, 2004, 2:15 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 080640
SVRNEW
MSC005-157-080715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 AM CDT THU APR 8 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF LIBERTY
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 215 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 13 MILES WEST OF CENTREVILLE...MOVING EAST   
  AT 35 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3119 9057 3101 9057 3101 9111 3103 9128
          3120 9128 3119 9096

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:10 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 7, 8:10 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
810 PM CDT WED APR 7 2004

.UPDATE...
THE FORECAST HAS BEEN UPDATED TO LOWER POPS TONIGHT FOR AREAS SOUTH
OF LAKE PONTCHARTRAIN/MAUREPAS AND THE MISSISSIPPI GULF COAST.

25

.DISCUSSION...
SURPRISINGLY...BOTH ETA AND AVN/GFS MODELS INITIALIZED FAIRLY WELL
WITH OUR LOCAL UPPER AIR ANALYZES. BOTH SHOW LOW OVER OK OPENING UP
INTO A WEAK SHORT WAVE WHICH WILL TRANSIT EAST ACROSS NORTHWEST LA
THIS AFTERNOON AND INTO OUR CWA AFTER 08/00Z. MAIN AREAS OF
PRECIPITATION SHOULD BE NORTH OF LAKE PONTCHARTRAIN TONIGHT...WILL
SHOW CHANCE CATEGORY THERE AND SLIGHT CHANCE SOUTH OF THE LAKE.
CURRENTLY ONLY ISOLATED SHOWERS ARE FORMING IN THE WARM SECTOR
SOUTH OF THE LAKE. 250 MB SOUTHERN JET REMAINS OVER NORTHERN GULF
PUTTING OUR CWA IN LEFT REAR SUBSIDENCE QUADRANT AT THE TIME THAT
THE SHORT WAVE MOVES INTO THE ARENA. WILL THEREFORE NOT MENTION THE
THREAT OF SEVERE CONVECTION FOR TONIGHT.

NEXT CHANCE FOR RAIN WILL BE ON SATURDAY AFTERNOON/EVENING AS NEXT
SHORT WAVE...CURRENTLY OVER SOUTHERN NV...MOVES EAST IN PREVAILING
WESTERLY FLOW. WILL LEAVE SOME PRECIPITATION IN FOR SUNDAY AS WELL
AS THIS SYSTEM APPEARS TO BE LEAVING A QUASI-STATIONARY FRONT LYING
ALONG THE COAST. HAVE LITTLE CONFIDENCE IN THIS SCENARIO SINCE THE
GFS MODEL APPEARS TO BE HAVING A FEEDBACK PROBLEM AFTER 100HRS. WILL
LEAVE REMAINDER OF FORECAST AS IS FOR NOW.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 59 79 55 81 / 30 20 00 00
BTR 61 80 57 82 / 30 10 00 00
MSY 64 80 61 81 / 20 10 00 00
GPT 63 77 58 78 / 20 10 00 00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Apr 7, 11:00 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED APR 7 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
ISOLATED SHOWERS WILL MOVE ACROSS THE AREA LATE THIS MORNING AND
EARLY AFTERNOON. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY.

MARINE...
SMALL CRAFT ADVISORY CRITERIA MAY DEVELOP ON SUNDAY AS OFFSHORE
WINDS INCREASE TO 20 KNOTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:06 AM CDTTornado WarningLIXAmite24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.